MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1410
Medical Device Problem Codes Nonstandard Device (1420); Failure to Prime (1492); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy procedure, the device allegedly failed to slide to open the trough to remove the sample.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one marquee disposable core biopsy instrument was received for evaluation.During visual evaluation, the device appeared to be clean, and the device was received in its initial position with the penetration depth marker set to 25mm and no visual anomalies were noted to the device.Upon functional testing, the device was able to fully prime with no issues.Upon firing the device however, the trocar stylet did not fully fire as the sample notch was not exposed.The device was disassembled for further evaluation and visual inspection.It was noted that the cannula was detached from the hub, the required sandblasting was non-homogenous, and the cannula end was not flared.Therefore, the investigation for the reported failure to prime issue remains inconclusive as it is unknown if the identified issues contributed to the reported event.The investigation is confirmed for the identified failure to fire issue as the device was unable to fully fire during functional testing.The investigation is confirmed for the identified nonstandard device issue as the cannula was found detached, nonhomogeneous, and not flared.The investigation is confirmed for the identified detachment of device or device component issue as the cannula was found detached.The root cause for the reported failure to prime, identified failure to fire and identified detachment of device or device component issues are likely due to the condition of the cannula (e.G., detached, nonhomogeneous, and not flared).The root cause for the identified nonstandard device issue is determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19474523
Report Number2020394-2024-00760
Device Sequence Number3931092
Product Code KNW
UDI-Device Identifier00801741097133
UDI-Public(01)00801741097133
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQ1410
Device Lot Number0001519793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown